Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 29, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 19, 2014, 4:51 PM CDT for Boone County, Story County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 19, 2014, 10:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 26 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:12 PM CDT | FLASH FLOOD | Ames, IA | FLASH FLOODING AT THE INTERSECTION OF SOUTH DAYTON AND ISSAC NEWTON DRIVE IN AMES. UNSURE OF WATER DEPTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
744
WGUS53 KDMX 192151
FFWDMX
IAC015-169-200345-
/O.NEW.KDMX.FF.W.0029.140619T2151Z-140620T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
451 PM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BOONE COUNTY IN CENTRAL IOWA...
STORY COUNTY IN CENTRAL IOWA...
* UNTIL 1045 PM CDT
* AT 450 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN IN SOUTHEAST BOONE AND SOUTHER STORY. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY. RAINFALL RATES OF 2 TO 3 INCHES PER
HOUR ARE OCCURRING WITH THIS STORM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AMES...BOONE...NEVADA...HUXLEY...MADRID...SLATER...GILBERT...
WOODWARD...IOWA STATE CENTER...BOONE SPEEDWAY...MAXWELL...COLO...
CAMBRIDGE...COLLINS...SHELDAHL...KELLEY...LUTHER...AMES MUNICIPAL
AIRPORT...BOONE MUNICIPAL AIRPORT AND LEDGES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4186 9410 4213 9393 4213 9323 4186 9323
$$
PODRAZIK2 follow-up statements
311 WGUS73 KDMX 192217 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 517 PM CDT THU JUN 19 2014 IAC015-169-200345- /O.CON.KDMX.FF.W.0029.000000T0000Z-140620T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE IA-STORY IA- 517 PM CDT THU JUN 19 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR EASTERN BOONE AND STORY COUNTIES... AT 513 PM CDT...EMERGENCY MANAGEMENT REPORTED HEAVY RAIN DUE TO THUNDERSTORMS WAS CAUSING WATER OF UNKNOWN DEPTH AT THE INTERSECTION OF SOUTH DAYTON AND ISAAC NEWTON DRIVE IN AMES. FLASH FLOODING IS EXPECTED TO CONTINUE OR BEGIN SHORTLY IN AMES. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... AMES...BOONE...NEVADA...HUXLEY...MADRID...SLATER...GILBERT... WOODWARD...IOWA STATE CENTER...BOONE SPEEDWAY...MAXWELL...COLO... CAMBRIDGE...COLLINS...SHELDAHL...KELLEY...LUTHER...AMES MUNICIPAL AIRPORT...BOONE MUNICIPAL AIRPORT AND LEDGES STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS. WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4186 9410 4213 9393 4213 9323 4186 9323 $$ PODRAZIK
807 WGUS73 KDMX 200104 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 804 PM CDT THU JUN 19 2014 IAC015-169-200113- /O.CAN.KDMX.FF.W.0029.000000T0000Z-140620T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE IA-STORY IA- 804 PM CDT THU JUN 19 2014 ...THE FLASH FLOOD WARNING FOR EASTERN BOONE AND STORY COUNTIES IS CANCELLED... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 4186 9410 4213 9393 4213 9323 4186 9323 $$ PODRAZIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:50 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 19, 3:50 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 350 PM CDT THU JUN 19 2014 .SHORT TERM /TONIGHT/... ISSUED AT 331 PM CDT THU JUN 19 2014 SHORTWAVE TROUGH PER WATER VAPOR IMAGERY LIFTING NORTHEAST ACROSS THE NORTHERN PLAINS THIS AFTERNOON. THE UPPER TROUGH IS FORECAST TO LIFT NORTHEAST TONIGHT AND WEAKEN. THE TROUGH SHOULD PUSH UPWARD VERTICAL MOTION FIELDS EAST OF THE CENTRAL BY 06Z. A LINE OF STORMS DEVELOPED THIS AFTERNOON OVER WESTERN IOWA AHEAD OF A SURFACE TROUGH. THE STORMS SHOULD MOVE EAST THIS EVENING AND SLOWLY WEAKEN AS THE SHORTWAVE SUPPORT MOVES EAST AND THE LOSS OF SURFACE HEATING AND LACK OF LOW LEVEL JET SUPPORT. EXPECT ALL OF THE PRECIPITATION SHOULD BE OVER BY MIDNIGHT. .LONG TERM /FRIDAY THROUGH THURSDAY/... ISSUED AT 331 PM CDT THU JUN 19 2014 FINALLY A BREAK ARRIVES BY FRIDAY AS SHORT WAVE TROUGH MOVES TO THE EAST OF THE REGION. WEAK BUBBLE OF HIGH PRESSURE WILL PASS ACROSS THE STATE TOMORROW...WITH LITTLE MIXING BUT WARM H850 TEMPS WILL CONTINUE. THIS SHOULD LEAD TO HIGHS IN THE MID TO UPPER 80S AND LIKELY SOME FAIR WX CU FOR THE DAY. THE NEAR TERM UNFORTUNATE REALITY IS THAT ZONAL FLOW CONTINUES THROUGH EARLY NEXT WEEK ACROSS THE CONUS. WITH THAT CONTINUING...LEE SIDE TROUGHS LIKELY TO FORM EAST OF THE ROCKIES RESULTING IN WAVES/LOW PRESSURE TRACKING INTO THE MID MISSISSIPPI RIVER VALLEY. BY LATE FRIDAY NIGHT MODELS SHOW LEE SIDE DEVELOPMENT OVER WESTERN NEBRASKA WITH SOME WARM AIR ADVECTION HEADING INTO NORTHWEST IOWA. FOR NOW...PREFER A SLIGHTLY SLOWER EURO SOLUTION BUT THE NORTHERN COUNTIES MAY BE CLIPPED BY SOME WEAKER CONVECTION BY LATE FRIDAY NIGHT/SATURDAY MORNING. TEMPS WILL REMAIN MILD FRI NIGHT AND THROUGH THE WEEKEND AS WELL. APPROACHING WARM FRONT SATURDAY AFTERNOON OVER SOUTHERN IOWA WILL LIKELY LEAD TO ENHANCED CONVECTION CHANCES OVER WESTERN/SOUTHERN SECTIONS. THERE IS SOME UNCERTAINTY ON LOCATION OF THE BOUNDARY BUT THE MODELS SUGGEST A SOUTHERN IOWA BOUNDARY BY LATE AFTERNOON. THIS SHOULD LIFT NORTHEAST INTO THE EVENING HOURS WITH THE FOCUS FOR CONVECTION SHIFTING TO THE NORTH HALF OF THE FORECAST AREA. PRESENT PRECIPITABLE WATER FORECAST FOR LATE SATURDAY SHOWS RAPID RECOVERY ONCE AGAIN WITH NEAR 1.5 INCHES AVAILABLE ACROSS THE REGION. WARM CLOUD DEPTHS AGAIN RAPIDLY INCREASE TO 11.5 KFT TO 13 KFT BY 06Z SUNDAY AND REMAIN HIGH THROUGH LATE MONDAY AFTERNOON OVER MUCH OF SOUTHERN IOWA. POTENTIAL FOR MORE HEAVY RAINFALL OVER THE REGION SUNDAY AND SPECIFICALLY OVER THE SOUTHERN THIRD. PWATS INCREASE TO 1.5 TO NEARLY 2.0 INCHES BY SUNDAY NIGHT AS WELL. INSTABILITY REMAINS MODEST...WHICH ALL POINT TO POTENTIAL FOR EFFICIENT AND POTENTIALLY HEAVY RAINFALL. THOUGH THERE IS SOME UNCERTAINTY IN THE TRACK OF THE WAVE THAT MOVES ACROSS EITHER SOUTHERN IOWA OR NORTHERN MISSOURI...THIS SYSTEM MAY END UP BRINGING IN EXCESS OF THREE INCHES OF RAIN FROM SUNDAY THROUGH EARLY MONDAY NEAR THE LOW TRACK. GIVEN THE CURRENT SITUATION ACROSS THE REGION...WILL NEED TO CLOSELY MONITOR THE POTENTIAL FOR SOUTHERN IOWA IN THE NEXT 2 DAYS. WITH THE CLOUDS AND EXPECTED RAINS...TEMPS WILL COOL SOMEWHAT FROM SATURDAY TO SUNDAY WITH HIGHS IN THE MID TO UPPER 80S SATURDAY TO THE LOWER 70S ON SUNDAY. FOLLOWING THE PASSAGE OF THE RATHER SPRINGLIKE SYSTEM MONDAY...THERE IS STILL A SIGNAL FOR A PERIOD OF DRYING INTO MID TO MID WEEK. TODAYS GEM/GFS ARE IN LINE WITH YESTERDAYS AND TODAYS 12Z EURO. GIVEN THAT SOME UNCERTAINTY EXISTS LATER IN THE WEEK SOME CHALLENGES REMAIN REGARDING THE POTENTIAL FOR ADDITIONAL ROUNDS OF RAIN AFTER WEDNESDAY OF NEXT WEEK. THE ONE CONSISTENCY IN THE MODELS REMAINS THAT THE STRONG SUBTROPICAL HIGH WILL REMAIN ANCHORED IN THE SOUTHEAST US THROUGH THE PERIOD. && .AVIATION...19/18Z ISSUED AT 1222 PM CDT THU JUN 19 2014 SHOWERS AND THUNDERSTORMS OVER EASTERN IOWA SHOULD CONTINUE TO IMPACT KALO/KOTW FOR THE NEXT FEW HOURS. EXPECT THUNDERSTORMS TO DEVELOP OVER WESTERN IOWA THIS AFTERNOON AND THEN MOVE THROUGH CENTRAL IOWA. DEPECTED TIMING AS TEMPO GROUPS IN TAFS. WEAK HIGH PRESSURE AND PLENTY OF BOUNDARY LAYER MOISTURE SUPPORTS MENTIONING FOG AROUND SUNRISE. && .HYDROLOGY... ISSUED AT 331 PM CDT THU JUN 19 2014 SHORT TERM...THUNDERSTORMS THIS EVENING SHOULD BE VERY EFFICIENT RAINFALL PRODUCERS WITH DEEP WARM CLOUD LAYER OF NEARLY 4000 METERS...HIGH PRECIPTABLE WATER VALUES...AND DEEP MOISTURE PER MODEL SOUNDINGS. WILL KEEP FLASH FLOOD WATCH GOING OVER NORTHERN IOWA THIS EVENING. LONG TERM...THE NEXT PERIOD OF POTENTIAL HEAVY RAINFALL ARRIVES LATER ON SATURDAY AND ESPECIALLY SUNDAY INTO MONDAY. AN UNUSUAL LATE SEASON SPRING LIKE SYNOPTIC STORM MAY DEVELOP OVER SOUTHERN IOWA OR NORTHERN MISSOURI. WITH A WARM FRONTAL BOUNDARY NEAR THE AREA AND SIGNIFICANT FORCING COMBINED WITH CONTINUED HIGH PWATS AND EFFICIENT RAINFALL POTENTIAL ONCE AGAIN...THE SOUTHEAST THIRD OF THE FORECAST AREA WILL HAVE TO BE WATCHED FOR POTENTIAL HYDRO ISSUES BOTH IN TERMS OF FLASH FLOODING AND RIVER FLOODING. BECAUSE OF THE UNCERTAINTY OF THE COVERAGE AND LOCATION OF THE WEEKEND EVENTS...IT IS TOO EARLY TO DETERMINE RIVER LEVELS AND ADDITIONAL RIVER FLOODING POTENTIAL AT THIS TIME. LATER FORECASTS WILL ADDRESS BOTH ISSUES AS CONFIDENCE IN THE EVOLUTION OF THE SYSTEM INCREASES. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BLACK HAWK- BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE- GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...JOHNSON LONG TERM...REV AVIATION...JOHNSON HYDROLOGY...JOHNSON/REV
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 538 AM CDT THU JUN 19 2014 IAZ006-007-016-017-027-028-034-036>039-046-048>050-201045- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-BUTLER-BREMER-CALHOUN- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-STORY-MARSHALL-TAMA- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ033-044-045-057>062-070>075-081>086-092>097-201045- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ004-005-015-023>026-035-047-201045- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN- WEBSTER-BOONE- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KOTENBERG
In the hours before
Local storm report, Jun 19, 4:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HEAVY RAIN OTTUMWA 41.02N 92.42W
06/19/2014 E4.07 INCH WAPELLO IA BROADCAST MEDIA
VIA KWWL TV. 4.07 INCHES OF RAIN IN 24
HOURS. HEAVY RAIN DURATION 24 HOURS
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jun 19, 4:25 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
425 PM CDT THU JUN 19 2014
IAZ047-048-059-060-192245-
BOONE IA-STORY IA-DALLAS IA-POLK IA-
425 PM CDT THU JUN 19 2014
...HEAVY RAIN HEADING TOWARD AMES AND DES MOINES...
AT 422 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF BOONE TO
3 MILES NORTHWEST OF GRANGER TO NEAR EARLHAM...AND MOVING EAST AT 55
MPH.
TWO TO THREE INCHES OF RAIN WILL BE POSSIBLE WITH THESE STORMS IN A
VERY SHORT TIME FRAME AND MAY CAUSE SIGNIFICANT PONDING OF WATER AND
POTENTIALLY FLASH FLOODING THROUGH 6 PM CDT...ESPECIALLY IN AMES AND
THE NORTHERN PORTION OF DES MOINES METRO AREA.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...AMES...WEST DES MOINES...ANKENY...URBANDALE...
JOHNSTON...CLIVE...ALTOONA...WAUKEE...BOONE...NORWALK...PLEASANT
HILL...GRIMES...PERRY...NEVADA...ADEL...WINDSOR HEIGHTS...CARLISLE...
BONDURANT AND STORY CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR SAYLORVILLE LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.
&&
LAT...LON 4186 9335 4160 9335 4160 9333 4150 9333
4151 9361 4151 9424 4160 9424 4160 9426
4220 9404 4220 9323 4186 9323
TIME...MOT...LOC 2122Z 251DEG 49KT 4222 9383 4179 9388 4152 9413
PODRAZIKLocal storm report, Jun 19, 4:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HEAVY RAIN GRUNDY CENTER 42.36N 92.77W
06/19/2014 E4.07 INCH GRUNDY IA BROADCAST MEDIA
VIA KWWL TV. 4.07 INCHES OF RAIN IN 24
HOURS. HEAVY RAIN DURATION 24 HOURS
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 19, 4:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN GRAETTINGER 43.24N 94.75W
06/19/2014 E2.41 INCH PALO ALTO IA TRAINED SPOTTER
2.41 INCHES IN 2 HOURS...BETWEEN 230 PM AND
430 PM CDT. HEAVY RAIN DURATION 2 HOURS
OBSERVER LOCATION GRAETTINGER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 19, 4:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
437 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN JEFFERSON 42.01N 94.38W
06/19/2014 M0.62 INCH GREENE IA TRAINED SPOTTER
SPOTTER GR200. HEAVY RAIN DURATION 45
MINUTES OBSERVER LOCATION JEFFERSON
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 19, 4:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
444 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM FLASH FLOOD WALLINGFORD 43.32N 94.79W
06/19/2014 EMMET IA EMERGENCY MANAGER
DAMAGE TO THE RAILROAD TRACKS IN WALLINGFORD
DURING THE FLASH FLOODING.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:08 PM CDT | River Flood Warning | DMX | Black Hawk, Wright | 6 days |
| Jun 19, 4:39 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Franklin | 66 min |
| Jun 19, 5:23 AM CDT | Flash Flood Warning | DMX | Hancock, Winnebago | 6 hr |
| Jun 19, 6:44 AM CDT | Flash Flood Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 6 hr |
| Jun 19, 7:09 AM CDT | Flash Flood Warning | DMX | Black Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hardin and 2 more | 6 hr |
| Jun 19, 7:38 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 37 min |
| Jun 19, 10:02 AM CDT | Areal Flood Warning | DMX | Franklin, Hardin | 27 hr |
| Jun 19, 10:27 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 33 min |
| Jun 19, 10:53 AM CDT | Severe Thunderstorm Warning | DMX | Madison | 22 min |
| Jun 19, 11:12 AM CDT | Special Weather Statement | DMX | Dallas, Madison | 33 min |
| Jun 19, 11:34 AM CDT | Areal Flood Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 12 hr |
| Jun 19, 12:44 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 46 min |
| Jun 19, 12:56 PM CDT | Areal Flood Warning | DMX | Black Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hancock and 3 more | 12 hr |
| Jun 19, 1:01 PM CDT | Special Weather Statement | DMX | Poweshiek | 29 min |
| Jun 19, 1:03 PM CDT | Special Weather Statement | DMX | Sac | 87 min |
| Jun 19, 1:19 PM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 19, 1:35 PM CDT | Special Weather Statement | DMX | Davis, Wapello | 55 min |
| Jun 19, 2:52 PM CDT | Flash Flood Warning | DMX | Palo Alto | 6 hr |
| Jun 19, 3:16 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 44 min |
| Jun 19, 3:45 PM CDT | Flash Flood Warning | DMX | Emmet | 6 hr |
| Jun 19, 3:57 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 48 min |
| Jun 19, 4:25 PM CDT | Special Weather Statement | DMX | Boone, Dallas, Polk, Story | 80 min |
| Jun 19, 6:19 PM CDT | Special Weather Statement | DMX | Jasper, Marion | 86 min |
| Jun 19, 6:28 PM CDT | Special Weather Statement | DMX | Butler | 47 min |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.